MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT450
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: na (not applicable) to date, the intraocular lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was implanted on (b)(6) 2016.The lens rotated off intended axis.The surgeon plans to take patient back to the operating room next week to correct.Further information was provided and indicated the degree of rotation was 21 degrees.There was no injury during surgery.During the postop period patient developed a large cornea epithelial defect which is not healing and the doctor has decided to hold off on repositioning of the lens until the patient's eye heals completely.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: through follow up additional information was provided.The post implant rotation was performed on (b)(6) 2016 and it went really well.There were no complications.The patient¿s recent post-op vision was 20/30.Device evaluation the lens was not returned to the manufacturer for evaluation.Visual inspection could not be performed as the lens remains implanted, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.There were no non-conformances with respect to the manufacturing process.There were no associated nonconformity reports or deviations.The lenses were released according to specifications.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5920048
Report Number9614546-2016-00431
Device Sequence Number878806
Product Code HQL
UDI-Device Identifier05050474603011
UDI-Public(01)05050474603011(17)201111
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/11/2020
Device Model NumberZCT450
Device Catalogue NumberZCT450U215
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/01/2016
Supplement Report FDA Received Date10/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR